# SDR 2010FA0000196

- Difficulty date: March 3, 2010
- Submitted: March 3, 2010
- Operation: General aviation
- Aircraft: N7884N
- Make and model: Cessna 172E
- Aircraft serial: R1720275
- Aircraft time: 14,070 hours
- Engine: Cont IO360*
- System (JASC): 8011 · Engine Starter
- Part: Solenoid
- Part number: 878110S1660A1
- Part serial: 0309
- Condition: Sticks
- Location: Starter
- Part time: 917 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: M, B
- Precautionary procedure: O

## Discrepancy

BURNED ODOR OF ELECTRICAL COMPONENTS AFTER ENGINE START UP.  SELECTED ACFT MASTER SWITCH OFF AND SHUTDOWN ENGINE.  INSP REVEALED STARTER MOTOR HAD OVERHEATED.  FURTHER EXAMINATION REVEALED STARTER SOLENOID HAD STUCK IN THE CLOSED POSITION DURING ENGINE START ALLOWING STARTER MOTOR TO RUN CONTINUOUSLY EXCEEDING STARTER DUTY CYCLE LIMITS.
